Alert archive / Pennsylvania / High Wind Warnings in 2015

High Wind Warning 1, NWS State College, PA

February 14, 20159 counties in Pennsylvania

NWS State College, PA issued this high wind warning at Feb 14, 2015, 3:12 AM EST for 9 counties in Pennsylvania. It took effect at Feb 14, 2015, 7:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2015, 3:12 AM EST (08:12 UTC)
In effect from
Feb 14, 2015, 7:00 PM EST
Expired
Feb 15, 2015, 9:08 AM EST
In force
14 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 125 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2015-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2015-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2229 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS71 KCTP 140812
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 AM EST SAT FEB 14 2015

PAZ036-056>059-063>066-150000-
/O.UPG.KCTP.HW.A.0001.150215T0000Z-150215T1700Z/
/O.NEW.KCTP.HW.W.0001.150215T0000Z-150215T1700Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
312 AM EST SAT FEB 14 2015

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING.

* IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED
  TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE
GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL
BURNING DEVICES INSIDE YOUR HOME OR GARAGE.

&&

$$

PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-150000-
/O.NEW.KCTP.WI.Y.0004.150215T0000Z-150215T1700Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
312 AM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
SUNDAY.

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING.

* IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR TIED
DOWN.

&&

$$
MS/BL
4 follow-up statements
473 
WWUS71 KCTP 150018
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EST SAT FEB 14 2015


PAZ036-056>059-063>066-150830-
/O.CON.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
718 PM EST SAT FEB 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING.

* IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED 
  TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE
GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL
BURNING DEVICES INSIDE YOUR HOME OR GARAGE.

&&

$$

PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-150830-
/O.CON.KCTP.WI.Y.0004.000000T0000Z-150215T1700Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
718 PM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING.

* IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

&&

$$
407 
WWUS71 KCTP 150322
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1022 PM EST SAT FEB 14 2015


PAZ036-056>059-063>066-151130-
/O.CON.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
1022 PM EST SAT FEB 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING.

* IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED 
  TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE
GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL
BURNING DEVICES INSIDE YOUR HOME OR GARAGE.

&&

$$

PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-151130-
/O.CON.KCTP.WI.Y.0004.000000T0000Z-150215T1700Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
1022 PM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY...

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY SUNDAY MORNING.

* IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

&&

$$
059 
WWUS71 KCTP 150820
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 AM EST SUN FEB 15 2015

PAZ036-056>059-063>066-151700-
/O.CON.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
320 AM EST SUN FEB 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 60 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY THIS MORNING.

* IMPACTS...PROPERTY DAMAGE. POWER OUTAGES RESULTING FROM DOWNED 
  TREE LIMBS OR UTILITY LINES. HAZARDOUS DRIVING CONDITIONS FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE
GENERATORS...GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL
BURNING DEVICES INSIDE YOUR HOME OR GARAGE.

&&

$$

PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-151700-
/O.CON.KCTP.WI.Y.0004.000000T0000Z-150215T1700Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
320 AM EST SUN FEB 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...PEAK GUSTS FROM THE NORTHWEST UP TO 50 MPH.

* TIMING...MAXIMUM WIND GUSTS ARE EXPECTED EARLY THIS MORNING.

* IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

&&

$$

MS/BL
154 
WWUS71 KCTP 151408
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 AM EST SUN FEB 15 2015


PAZ036-056>059-063>066-152100-
/O.CAN.KCTP.HW.W.0001.000000T0000Z-150215T1700Z/
/O.EXB.KCTP.WI.Y.0004.000000T0000Z-150215T2100Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
908 AM EST SUN FEB 15 2015

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH LATE AFTERNOON.

* IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 TO 57 MPH ARE EXPECTED.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

&&

$$

PAZ012-017>019-024>028-033>035-037-041-042-045-046-049>053-152100-
/O.EXT.KCTP.WI.Y.0004.000000T0000Z-150215T2100Z/
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...
LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK
908 AM EST SUN FEB 15 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH LATE AFTERNOON.

* IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

&&

$$

LA CORTE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Feb 14, 2:21 AM EST, 51 minutes earlier.

Area forecast discussion, Feb 14, 2:21 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 AM EST SAT FEB 14 2015

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE COMMONWEALTH THIS
AFTERNOON AND EVENING...PRECEDED BY AREAS OF LIGHT SNOW AND A LINE
OF INTENSE SNOW SQUALLS. WIDESPREAD LIGHT SNOW ACCUMULATIONS ARE
EXPECTED FOR MOST...WHILE A FEW TO SEVERAL INCHES OF WIND BLOWN
SNOW ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN AND
WESTERN MOUNTAINS...AND IN PARTICULAR THE LAUREL HIGHLANDS.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
IR AND REGIONAL RADAR LOOP SHOWING AN AREA OF LIGHT SNOW
ASSOCIATED WITH WEAK-MDTLY STG...SWRLY ISENTROPIC LIFT WELL IN
ADVANCE OF THE NEXT ARCTIC FRONT.

THE THICKENING CLOUD COVER AND SOUTH-SWRLY BREEZE WILL RESULT IN
SLOWLY RISING TEMPS IN THE TEENS...THEN 20S FOR THE REST OF THIS
MORNING.

THE LACK OF DEEP MOISTURE WILL LIMIT THE LGT ACCUMS TO MAINLY THE
N MTNS...WHERE SOUTHERLY FLOW/OROGRAPHIC LIFT WILL PLAY A ROLE.
BLEND OF MDL QPF SUPPORTS SNOW AMTS BY DAWN OF NEAR AN INCH ACROSS
THE N MTNS...WITH LITTLE IF ANY ACCUM SOUTH OF I-80.

&&

.SHORT TERM /TODAY/...
A VIGOROUS UPPER TROUGH AND ASSOCIATED ARCTIC FRONT WILL DROP
SOUTHEAST THROUGH THE REGION THIS AFTN. BROAD UPPER DIFFLUENCE
AHEAD OF THIS TROUGH AND A BRIEF PERIOD OF SWRLY FLOW AT THE
SURFACE WILL MAINTAIN LIGHT SNOW/SNOW SHOWERS ACROSS WESTERN AND
CENTRAL AREAS THROUGH THE MORNING HOURS.

AN APPROX 75NM WIDE BAND OF STEEP MID-LEVEL LAPSE RATES /OR 7-8C
PER KM/ OCCURS ALONG AND JUST IN ADVANCE OF THE ARCTIC FRONT
SATURDAY. THIS WILL LEAD TO BRIEF...BLINDING SNOW SQUALLS IN MOST
LOCATIONS GIVEN THE STRONG 40-45 KT WINDS AT 850 MB SURROUNDING
THE CFROPA. BTV SNOW SQUALL PARAMETER AND HI RES MESO MODELS ARE
HITTING ON ALL CYLINDERS WITH THIS SQUALL EVENT...AND IT IS CLEAR
THAT THE ARCTIC AIR WILL HAVE A LOUD ARRIVAL PUNCTUATED BY A LINE
OF INTENSE SNOW SQUALLS WITH HAZARDOUS INTERSTATE TRAVEL
CONDITIONS EXPECTED FROM WEST TO EAST SATURDAY AFTERNOON.

A WINT WX ADVISORY COVERS MUCH OF CENTRAL PA FROM THE MID MORNING
HOURS...THROUGH 12Z SUNDAY AS MDL BLENDED QPF COMBINED WITH SLR/S
OF CLOSE TO 20/1 SUPPORT A GENERAL 2-4 INCH SNOWFALL TODAY AND
TONIGHT FORM THE ONE-TWO PUNCH OF THE ARCTIC FRONT...THEN PERIODS
OF SNOW/SNOW SHOWERS ASSOCIATED WITH THE PASSAGE OF THE SE DIGGING
CLOSED UPPER LOW.

EVEN THOSE LOCATIONS THAT FALL SHORT OF ADVISORY CRITERIA SNOW
WILL HAVE TO CONTEND WITH AREAS OF BLOWING/DRIFTING SNOW BEHIND
THE COLD FRONT LATE SAT/SAT NIGHT. BUFKIT SOUNDINGS SUPPORT
FREQUENT GUSTS IN THE 35-40KT RANGE IN WAKE OF FRONT AND LASTING
THRU TONIGHT.

WIND CHILL WATCH FOR SAT EVENING THROUGH SUNDAY MORNING FOR THE
ENTIRE CWA REMAINS IN EFFECT. HIGH WIND WATCH FOR THE LOWER SUSQ
RIVER VALLEY ALSO REMAINS IN EFFECT.

TEMPS TODAY WILL NOSE INTO THE LOWER 20S LATE IN THE MORNING
ACROSS THE NW MTNS AND LAURELS...AND INTO THE LOWER 30S ACROSS THE
SE ZONES EARLY THIS AFTERNOON - BEFORE THE ARCTIC FRONT SURGES SE
ACROSS THE REGION WITH TEMPS DIVING IN ITS WAKE.

&&

.LONG TERM /TONIGHT THROUGH FRIDAY/...
VERY COLD AIR WILL CONTINUE TO IMPACT THE REGION THROUGH AT LEAST
THE NEXT WEEK AS STRONG RIDGE OVER WESTERN U.S. CONTINUES TO
DIRECT POLAR AIR INTO THE EASTERN U.S. VIA PERSISTENT TROUGH.

NEXT STORM WILL BE EXITING THE REGION SAT NIGHT /AND WILL BE
DEEPENING RAPIDLY AS IT IMPACTS THE NEW ENGLAND COAST/...WITH
SNOW SHOWERS LINGERING MAINLY IN MY HIGHER TERRAIN INTO SUNDAY.
SOME DEFORMATION SNOWFALL IS POSSIBLE OVER EASTERN PORTIONS OF
MY CWA EARLY SUNDAY...AND HAVE KEPT ELEVATED POPS AND LIGHT
ACCUMULATIONS OF UP TO A FEW INCHES IN FOR THAT LIKELIHOOD.

BIGGER STORM WILL BE SURGE OF BRUTALLY COLD AIR IN ITS
WAKE...BRINGING THE COLDEST AIR OF THE SEASON TO PA. THE COLDEST
TEMPS /AND WIND CHILLS/ ARRIVE SAT NIGHT AND CONTINUE INTO
SUNDAY...WITH COLDEST STRAIGHT- UP TEMP READINGS SUN NIGHT WHEN
GEFS MEAN 850 MB TEMPS DROP TO -24 TO -28C ACROSS CENTRAL PENN.

AFTERNOON HIGHS SUNDAY WILL REMAIN BELOW ZERO ACROSS THE NORTHERN
MOUNTAINS AND LAUREL HIGHLANDS...AND MAINLY IN THE SINGLE DIGITS
ABOVE ZERO ELSEWHERE. TO COMPLICATE MATTERS...STRONG NORTHWEST
WIND GUSTS ANTICIPATED OVER 40 MPH SAT NIGHT AND EARLY SUNDAY
WILL BRING ANOTHER ROUND OF DANGEROUS...AND EVEN COLDER WIND
CHILLS OF 20 TO 30 BELOW ZERO. THOUGH WINDS WILL GRADUALLY RELAX
INTO MON...COMBINATION OF COLD TEMPS AND WIND JUSTIFIES THE WIND
CHILL WATCH CURRENTLY IN EFFECT THROUGH THAT 36HR PERIOD. THIS
WILL LIKELY NEED TO BE UPGRADED TO A WARNING AS EVENT WINDOW
APPROACHES. WILL ALSO NEED TO STRONGLY CONSIDER A WIND ADVISORY
ESP FOR HIGHER TERRAIN AND NW-SE ALIGNED VALLEYS ACROSS SOUTHERN
AREAS SAT NIGHT INTO EARLY SUN WITH PEAK WIND GUSTS IN THE 40-50
MPH RANGE.

RECORD LOWS FOR THE DATE EARLY MONDAY APPEAR LIKELY. LOWS EARLY
MONDAY MORNING UNDER CLEAR TO PARTLY CLOUDY SKIES WITH DIMINISHING
WIND WILL EASILY AVERAGE 10-15 BELOW ZERO ACROSS THE NRN AND
WESTERN MTNS...AND 5-10 BELOW ZERO THROUGHOUT MUCH OF THE CENTRAL
RIDGE AND VALLEY REGION. SOME PROTECTED VALLEYS ACROSS THE NORTH
COULD DIP TO NEAR 25 BELOW BETWEEN 09-12Z MONDAY. SURFACE HIGH
WILL PROPAGATE ACROSS CENTRAL PA MONDAY AND MONDAY NIGHT...MOVING
OFFSHORE ON TUESDAY.

STILL AT LEAST SOME POTENTIAL INDICATED FOR SOME PHASING OF
NORTHERN AND SOUTHERN STREAM WAVES OVER THE GULF COAST AND
SOUTHEASTERN U.S. BY LATER TUE INTO WED...BRINGING THE CHANCE OF
SNOW TO THE REGION. HOWEVER...MODEL TRENDS OVER PREVIOUS FEW DAYS
CONTINUE TO LEND CREDENCE TOWARD A MORE SUPPRESSED/FLATTER
SOUTHERN STREAM SYSTEM WITH THE ARCTIC AIR DOMINATING THE GREAT
LAKES REGION AND NE U.S. AND THE BULK OF ANY STEADIER/STRATIFORM
PRECIP STAYING CONFINED TO THE SE U.S. AND MAYBE THE VIRGINIAS.

YET ANOTHER SURGE OF EXTREMELY COLD AIR RIDES IN ON PERSISTENT
NORTHWEST LATE NEXT WEEK...AS A MASSIVE RIDGE OF SURFACE HIGH
PRESSURE COVERS THE EASTERN HALF OF THE CONUS.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
A SFC LOW LOCATED NORTH OF LAKE HURON AT 06Z WILL TRACK ESE ACROSS
THE NRN MID ATLC STATES THIS AFTN BEFORE RAPIDLY INTENSIFYING JUST
OFFSHORE SRN NEW ENGLAND TONIGHT INTO EARLY SUNDAY. AN ARCTIC
FRONT TRAILING THE DYNAMIC LOW WILL BE THE FOCUS FOR LOCALLY HEAVY
SNOW SQUALLS WITH AN AREA OF PRE-FRONTAL LIGHT SNOW AND IFR
VISBYS ALREADY SPREADING ACROSS THE WRN 1/3 OF THE AIRSPACE IN ZOB
SECTOR. OVERALL EXPECT IFR TO HOLD ACROSS THE HIGHER ELEVATION
TAFS BFD/JST. CENTRAL TAFS WILL SEE PERIODS OF IFR BUT MVFR IS
MORE LKLY THE PREVAILING FLGT CAT. SIMILARLY...PREVAILING VFR
WITH PERIODS OF MVFR AT THE SERN SITES. WILL ALSO TRY TO SHOW BEST
WINDOW FOR SNSQ WITH BRIEF DROP IN VISBY TO BLW 1SM. WINDS BECOME
THE MAIN CONCERN LATER TONIGHT INTO EARLY SUNDAY WITH PEAK GUSTS
IN THE 35-45KT RANGE FROM AROUND 300 DEGREES. IFR CONDS IN OCNL
SHSN WILL LINGER OVER THE WRN TAFS INTO SUNDAY WITH GRADUAL
IMPROVEMENT EXPECTED DURING THE DAY. ELSEWHERE LOOK FOR A RETURN
TO VFR.

OUTLOOK...

MON...VFR/NO SIG WX.

TUE...CHC OF SNOW SE.

WED...MVFR/IFR SHSN WEST. VFR/MVFR EAST.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 7 AM EST
SUNDAY FOR PAZ012-018-019-025>028-037-041-042-045-046-049>053-
058.
WIND CHILL WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST
SUNDAY FOR PAZ004>006-010-011-017-024-033.
WIND CHILL WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
PAZ004>006-010-011-017-024-033.
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
PAZ036-056>059-063>066.

&&

SYNOPSIS...DEVOIR/LAMBERT
NEAR TERM...LAMBERT/FITZGERALD
SHORT TERM...LAMBERT/DEVOIR
LONG TERM...RXR
AVIATION...STEINBUGL
Hazardous weather outlook, Feb 13, 9:29 PM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
929 PM EST FRI FEB 13 2015

PAZ012-018-019-025>028-037-041-042-045-046-049>053-150230-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
929 PM EST FRI FEB 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 7 AM EST
SUNDAY...
...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-024-033-150230-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
929 PM EST FRI FEB 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...
...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-150230-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
929 PM EST FRI FEB 13 2015

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...
...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   WIND CHILL WATCH.

AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA LATE SATURDAY
AFTERNOON OR EVENING...ACCOMPANIED BY SNOW SQUALLS. THE SQUALLS
COULD PRODUCE BRIEF WHITEOUT CONDITIONS...RESULTING IN DANGEROUS
DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ034-035-150230-
BEDFORD-FULTON-
929 PM EST FRI FEB 13 2015

...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE AREA LATE SATURDAY
AFTERNOON...ACCOMPANIED BY SNOW SQUALLS. THE SQUALLS COULD PRODUCE
BRIEF WHITEOUT CONDITIONS...RESULTING IN DANGEROUS DRIVING
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ058-150230-
SCHUYLKILL-
929 PM EST FRI FEB 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 7 AM EST
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...
...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WATCH.
   WIND CHILL WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:12 AM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Centre, Clearfield and 22 more37 hr
Feb 14, 3:42 AM ESTWind Chill WarningCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more54 hr
Feb 14, 1:19 PM ESTSpecial Weather StatementCTPMcKean56 min
Feb 14, 2:07 PM ESTSpecial Weather StatementCTPCameron, Elk, McKean, Potter53 min
Feb 14, 3:28 PM ESTSpecial Weather StatementCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more62 min
Feb 14, 4:27 PM ESTSpecial Weather StatementCTPBlair, Centre, Clinton, Huntingdon, Tioga48 min
Feb 14, 5:07 PM ESTSpecial Weather StatementCTPFulton, Huntingdon, Lycoming, Mifflin38 min
Feb 14, 5:52 PM ESTSpecial Weather StatementCTPColumbia, Cumberland, Juniata, Montour, Northumberland, Perry and 3 more38 min
Feb 14, 5:58 PM ESTSpecial Weather StatementCTPAdams, Franklin, Lancaster, York62 min
Feb 14, 6:35 PM ESTSpecial Weather StatementCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill and 1 more40 min

Nearby

High Wind Warnings in Pennsylvania, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.